Ohio, 2016Flood in Ohio, September 9, 2016
September 9, 2016 · NWS ILN · 1 event in 1 county or zone
Flooding issues lingered through the day from heavy rainfall that fell the night before.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding issues lingered through the day from heavy rainfall that fell the night before.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 9, 3:34 AM EST, 56 minutes earlier.
Area forecast discussion, Sep 9, 3:34 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
434 AM EDT FRI SEP 9 2016
.SYNOPSIS...
A series of mid level disturbances will move across the region
over the next two days. The last one will bring a front through
the area on Saturday afternoon. High pressure will build in for
early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Axis of higher moisture remains extended from west southwest to
east northeast across the forecast area with showers occurring
along that axis. These showers should diminish early this morning
with any activity remaining through midday being limited to the
far southern counties. Forcing appears rather weak this afternoon
but cannot discount the possibility of some additional
thunderstorms. Expect quite a bit of cloud cover this morning with
some breaks into the afternoon. Appears that this will keep
temperatures at or a bit below MOS guidance.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Pseudo warm front will lift towards the region this evening into
the overnight. Scattered showers and thunderstorms will develop
along this boundary with the greatest coverage in the northwest
counties. There should be a lull in any activity on Saturday
morning. A cold front will then move across the area Saturday
afternoon and evening. Thunderstorms will develop along and ahead
of this front. A fairly strong short wave will be pivoting
northeast which will contribute lift and shear. There will be a
narrow axis of higher instability immediately ahead of the front
and while strongest shear will be lagging the instability...what
shear will occur in the warm sector should be sufficient for
strong to severe storms primarily with a damaging wind threat.
Once the precipitation moves east Saturday evening...a drier
and cooler airmass will spread into the region for the remainder
of the period.
Went a bit above guidance for temperatures tonight and Saturday.
Thereafter stayed pretty close to a blend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Period begins with high pressure. Dry conditions will prevail
through Tuesday, as the high will control the region's weather.
Highs will gradually warm to the 80s by Tuesday.
Late Tuesday night into Wednesday, a cdfnt will drop into the area
as a H5 s/w swings across the Great Lakes. There will be a chance
of thunderstorms as the front pushes through. Highs Wednesday will
be cooler, in the 70s, due to the rain chances.
Another high pressure system will build in Wednesday night into
Thursday.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Frontal boundary across the region will lift northward on Friday.
Rain showers will be possible at times through the TAF period.
Better instability will remain southeast of the TAF sites
therefore left thunder mention out at this time. Lower cigs will
develop and move into the area for the overnight hours and into
the daytime morning hours on Friday. There will be some
improvement in cigs as the day progresses on Friday. Winds are
generally expected to be light and less than 10 knots.
OUTLOOK...Thunderstorms possible through Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Sites
AVIATION...Novak
Hazardous weather outlook, Sep 9, 4:07 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
507 AM EDT FRI SEP 9 2016
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
507 AM EDT FRI SEP 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT COULD
PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT ON SATURDAY
AFTERNOON AND EVENING. CONDITIONS WILL BE FAVORABLE FOR SOME OF
THESE STORMS TO BECOME STRONG TO SEVERE WITH DAMAGING STRAIGHT
LINE WINDS THE PRIMARY THREAT. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 8, 10:52 PM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1152 PM EDT THU SEP 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HEAVY RAIN SUNMAN 39.23N 85.10W
09/08/2016 M3.06 INCH RIPLEY IN PUBLIC
1144 PM HEAVY RAIN 1 S BATESVILLE 39.28N 85.22W
09/08/2016 M4.70 INCH RIPLEY IN PUBLIC
1144 PM HEAVY RAIN 2 WSW EVERTON 39.56N 85.12W
09/08/2016 M3.15 INCH FAYETTE IN PUBLIC
1144 PM HEAVY RAIN 4 S SUNMAN 39.18N 85.09W
09/08/2016 M2.54 INCH DEARBORN IN PUBLIC
1144 PM HEAVY RAIN 2 WNW BRIGHT 39.23N 84.89W
09/08/2016 M3.76 INCH DEARBORN IN PUBLIC
1144 PM HEAVY RAIN 5 NNE BRIGHT 39.29N 84.83W
09/08/2016 M2.52 INCH DEARBORN IN PUBLIC
&&
JDRLocal storm report, Sep 8, 10:53 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EDT THU SEP 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HEAVY RAIN 4 NW HAMILTON 39.44N 84.61W
09/08/2016 M4.10 INCH BUTLER OH PUBLIC
STORM TOTAL
&&
MYRONPLocal storm report, Sep 8, 10:56 PM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT THU SEP 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 3 E LEBANON 39.43N 84.15W
09/08/2016 M1.00 INCH WARREN OH COCORAHS
OCCURRED BETWEEN 1015PM AND 11PM
&&
JDRLocal storm report, Sep 8, 11:11 PM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 AM EDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD 1 NE LAWRENCEVILLE 39.29N 85.03W
09/09/2016 DEARBORN IN LAW ENFORCEMENT
HIGH WATER ON SEVERAL ROADWAYS ACROSS NORTHERN PORTIONS
OF THE COUNTY. TWO MOTORISTS HAD TO BE RESCUED FROM CARS
IN FLOOD WATERS ON TRACKVILLE ROAD AND LAWRENCEVILLE ROAD
NEAR LAWRENCEVILLE.
&&
ANOVAKLocal storm report, Sep 8, 11:26 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1226 AM EDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM FLASH FLOOD BATESVILLE 39.30N 85.22W
09/09/2016 RIPLEY IN EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED EVACUATIONS NECESSARY AT
THE GOLDEN VILLAGE RETIREMENT COMMUNITY IN BATESVILLE DUE
TO WATER ENTERING BUILDINGS. SHELTERS ARE BEING ARRANGED.
&&
JDRLocal storm report, Sep 9, 1:07 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
207 AM EDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD REILY 39.43N 84.76W
09/09/2016 BUTLER OH EMERGENCY MNGR
WATER SURROUNDING HOMES ALONG SAMPLE ROAD...WITH HIGH
WATER OVER THE ROADWAY. WATER BACKED UP INTO HOMES IN
HAMILTON, AS WELL.
&&
JDRFlood, Butler
- When
- September 9, 4:30 AM EST to 6:30 AM EST
- Where
- Butler County, 0.56 mi NW of Okeana to 0.59 mi ENE of Okeana
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.356, -84.777
Residual high water was reported on a few roadways in the area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, September 9, 20162 deaths · 1 event
- Tornadoes in Illinois, September 9, 2016$970,000 · EF2 · 4 events
- Flash Flood and Flood in Indiana, September 9 to 10, 20161 death · 2 events
- Heat in Arizona, September 9, 20161 death · 1 event
- Flash Flooding and Flooding in Iowa, September 9 to 12, 2016$98,000 · 12 events
- Hail and Damaging Winds in Oklahoma, September 9, 2016$2,000 · 1 in hail · 14 events
- Flash Flood and Damaging Wind in Iowa, September 9, 201650 kt wind · 10 events
- Flash Flood and Flooding in Kansas, September 9 to 10, 20161 in hail · 9 events
- Flash Flooding in Kansas, September 9 to 14, 20165 events
- Flood and Hail in Missouri, September 9 to 10, 201656 kt wind · 4 events
- Flash Flooding in Wisconsin, September 9, 2016$4,000 · 3 events
- Hail in Kansas, September 9, 20162.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649332.